Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Antidepressants

Posted by Judy on June 29, 1999, at 19:49:00

In reply to Antidepressants , posted by Jamie on June 29, 1999, at 9:27:15

> Has anyone "ever" been on an AD or a combination that did not result in weight gain, insomnia or anorgasmia? I have been on Prozac for about 6 yrs. @ a dosage of 60mg/day and stopped because of the above named side effects. I found that the side effects were adding to my depression. Now it's been about 2 months that I've been without meds and not only am I depressed, it takes very little for me to go off the deep end with anger. What's worse, I know that I'm acting out of anger but can't seem to stop myself. I can't tell you the friendships I've totally ruined due to this. Now it's taking it's toll on my husband and children. It's almost as if I'm watching a movie except the main character is me......


I've watched that same movie through my own eyes many times. I wish, *I wish* I could give you (and every poster to this BB) the name of an AD that would do exactly what we needed to our brains while leaving the rest of our systems unaltered. Unfortunately, that is an answer we all have to search for by trial and error - and none of us ever seem to come up with the same answer.

What I DO suggest is that, if you have an AD that works for you even though the side-effects are nasty, go back on it right now and get your head straight so that you can make a rational decision as to what your next step should be.

I've been lucky enough to have Nardil as my "safety net." I can't tolerate its side-effects for more than 6 weeks before I give it up, but it works fast for me and I never feel better (mentally) than when I'm taking it. In fact, I am just weaning off of my 4th stint on Nardil - this time for five weeks. It allowed me to climb out of the black hole that I had let myself slip into (the same place where you have allowed yourself to fall right now) and gave me my mind back so that I was able sit and talk intelligently with my doctor about my next med (which will be Marplan after one more week of Nardil washout).

The Marplan may not work any better for me than any of the other AD's I've tried, but at least I didn't make my decision out of desperation (as I would have done from the black hole).

Not much advice - I'm sorry. The only other thing I have to offer you are my very best wishes. Be strong.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Judy thread:7977